Alert archive / Oklahoma / Flash Flood Warnings in 2018

Flash Flood Warning 30, NWS Norman, OK

June 23, 2018Murray County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 23, 2018, 9:32 AM CDT for Murray County, Oklahoma. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2018, 9:32 AM CDT (14:32 UTC)
Expired
Jun 23, 2018, 11:18 AM CDT
In force
106 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Murray County, OK

The radar

The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2502 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-153 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

419 
WGUS54 KOUN 231432
FFWOUN
OKC099-231730-
/O.NEW.KOUN.FF.W.0030.180623T1432Z-180623T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
932 AM CDT SAT JUN 23 2018

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  East central Murray County in southern Oklahoma...

* Until 1230 PM CDT.
  
* At 931 AM CDT, Doppler radar and automated rain gauges indicated
  thunderstorms producing heavy rain across the warned area. Up to
  two inches of rain have already fallen. Flash flooding is occurring
  or is imminent.

Additional rainfall of up to one inch is possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3440 9688 3441 9720 3446 9720 3449 9688

$$

03
1 follow-up statement
496 
WGUS74 KOUN 231618
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
1118 AM CDT SAT JUN 23 2018

OKC099-231628-
/O.CAN.KOUN.FF.W.0030.000000T0000Z-180623T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY OK-
1118 AM CDT SAT JUN 23 2018

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL MURRAY
COUNTY...

The water is receding...and is no longer expected to pose a
significant threat. Please continue to heed all road closures.

LAT...LON 3440 9688 3441 9720 3446 9720 3449 9688

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:27 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 23, 5:27 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
527 AM CDT Sat Jun 23 2018

.DISCUSSION...
12z TAF discussion.

&&

.AVIATION...
Will include some lingering tsra at WWR/OKC/OUN as convection has
been slow to shift east out of the area. Wind directions will be
difficult today with multiple surface boundaries from overnight
storms.

Expect to see additional storm development late today which could
impact OKC/OUN/LAW/SPS TAF sites. Otherwise, expect mainly VFR
conditions outside of brief MVFR during heavier thunderstorms.

&&

.PREV DISCUSSION... /issued 357 AM CDT Sat Jun 23 2018/

DISCUSSION...
Main concerns continue to be with regards to severe weather both today
and Sunday.

MCS continues to make its way southeast across the area this
morning. We also continue to see convection developing as far west
as the Oklahoma panhandle. Will need to make some last minute
decisions on placement of precip chances this morning based on
latest trends.

This MCS and other residual convection will lay out one or likely
more low level boundaries that will play a role in how the
scenario plays out today. Best guess at this time is that main low
level boundary will set up somewhere near the I-40 corridor or
slightly farther north. Expect some convection during the day may
impact this location as well. By late this afternoon, more robust
convection is expected to develop, with best chances initially
across eastern half of Oklahoma. These storms will have favorable
instability and wind fields for supercell thunderstorms capable of
very large hail and damaging wind gusts. Storm interaction with
said boundary could result in some tornado threat as well. These
storms will gradually develop south and southwest across much of
southern Oklahoma and into western north Texas this evening.

A larger trough will swing out of the central Rockies on Sunday
with a large complex of storms developing across Nebraska
southward across Kansas and into parts of Oklahoma. Again severe
storms are expected.

One more round of storms appears likely by late Monday and Monday
night as a shortwave rotates around the main larger scale trough
across the plains. As this occurs showers and thunderstorms are
expected to develop southward along a surface front that will be
located across the area.

Models then want to try and build mid-level ridge out into the
southern Plains by the mid/late week time frame bringing drier and
warmer conditions to the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  88  70  92  75 /  30  40  10  20
Hobart OK         95  72  98  75 /  20  20  10  10
Wichita Falls TX 101  73  99  77 /  10  50   0   0
Gage OK           87  70  94  68 /  20  10  30  60
Ponca City OK     88  71  88  73 /  20  10  20  70
Durant OK         94  76  93  76 /  30  50  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

10/30/30
Hazardous weather outlook, Jun 23, 4:48 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
448 AM CDT Sat Jun 23 2018

OKZ004>048-050>052-TXZ083>090-241000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
448 AM CDT Sat Jun 23 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will remain possible this morning.
Otherwise, there is a Slight Risk for severe thunderstorms across
approximately the southeast half of Oklahoma and all of western
north Texas for this afternoon into the evening.

Location...
The Slight Risk is south and east of a line from near Stillwater
to Weatherford to Hollis, Oklahoma.

A Marginal Risk surrounds the Slight Risk and is generally
southeast of line from near Ponca City to Enid to Cheyenne,
Oklahoma.

Timing...
4 PM Saturday afternoon through midnight.

Impacts...
Hail up to the size of baseballs.
Damaging wind gusts between 60 to 80 mph.
Heavy rainfall that may lead to localized flooding.

Discussion...
Isolated to scattered thunderstorms may develop in vicinity of a
remnant outflow boundary this afternoon. These thunderstorms may
initially be supercellular with the potential for very large
hail. Eventually, thunderstorms may become multicellular with a
continued threat for severe hail and wind.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across the
risk area should prepare for severe weather operations this
afternoon and evening.

.Heat...
Heat index values from 100 to 108 degrees are expected this
afternoon across southern Oklahoma and western north Texas. If you
will be outdoors, limit strenuous activities and take frequent
breaks.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There is an Enhanced Risk for severe thunderstorms across
approximately the northern third Oklahoma for Sunday night into
early Monday morning. Damaging wind gusts will be the primary
hazard. Large hail up to the size of golf balls will be possible
as well.

There will be a continued chance for thunderstorms Monday into
early Tuesday. A few strong thunderstorms are possible Monday
across north central Oklahoma.

.Heat...
Heat index values from 100 to 105 degrees are forecast through
much of this week. If you will be outdoors, limit strenuous
activities and take frequent breaks.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jun 23, 4:11 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 AM CDT SAT JUN 23 2018

OKZ023-024-027-230945-
Grady OK-Canadian OK-Caddo OK-
411 AM CDT SAT JUN 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southwestern
Canadian and northern Caddo Counties Until 445 AM CDT....

AT 410 AM CDT, a strong thunderstorm was located near Lookeba, moving
east at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3531 9851 3552 9850 3558 9797 3524 9797
TIME...MOT...LOC 0910Z 269DEG 43KT 3541 9840

30
Special weather statement, Jun 23, 7:28 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
728 AM CDT SAT JUN 23 2018

OKZ039>041-046-231315-
Stephens OK-Carter OK-Garvin OK-Murray OK-
728 AM CDT SAT JUN 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter...southwestern Garvin and southwestern Murray
Counties Until 815 AM CDT....

AT 725 AM CDT, a strong thunderstorm was located near Velma, moving
east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts over 50 MPH...

Locations impacted include...
Velma, Tatums, Loco, Ratliff City, Hennepin, Graham, Pooleville,
Milo, Pernell and Fox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3435 9786 3448 9777 3460 9760 3454 9722
      3427 9723
TIME...MOT...LOC 1225Z 273DEG 36KT 3443 9771

03
Special weather statement, Jun 23, 8:01 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
801 AM CDT SAT JUN 23 2018

OKZ040>043-046-047-231400-
Coal OK-Carter OK-Garvin OK-Johnston OK-Pontotoc OK-Murray OK-
801 AM CDT SAT JUN 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Coal...central
Carter...southeastern Garvin...northern Johnston...southern Pontotoc
and Murray Counties Until 900 AM CDT....

AT 800 AM CDT, strong thunderstorms were along a line extending from
near Roff to 3 miles west of Sulphur to near Turner Falls to near
Graham, moving east at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Sulphur, Davis, Roff, Springer, Stonewall, Tupelo, Mill Creek,
Dougherty, Gene Autry, Hickory, Graham, Pontotoc, Fittstown, Lake Of
The Arbuckles, Reagan, Turner Falls, Connerville, Scullin, Milo and
Jesse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3466 9638 3455 9640 3442 9651 3424 9694
      3430 9749 3445 9735 3456 9726 3465 9681
TIME...MOT...LOC 1300Z 265DEG 29KT 3462 9683 3452 9703 3444 9719 3431
9741

03
Special weather statement, Jun 23, 8:45 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
845 AM CDT SAT JUN 23 2018

OKZ043-047-048-231430-
Coal OK-Atoka OK-Johnston OK-
845 AM CDT SAT JUN 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR southern Coal...southwestern
Atoka and central Johnston Counties Until 930 AM CDT....

AT 842 AM CDT, strong thunderstorms were along a line extending from
near Lehigh to near Wapanucka to 6 miles east of Reagan to 4 miles
south of Mill Creek, moving east at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of peas...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Atoka, Wapanucka, Stringtown, Lehigh, Mill Creek, Milburn, Tushka,
Caney, Bromide, Clarita, Lane, Olney, Fillmore, Reagan, Connerville,
Coleman, Phillips, Bentley, Boggy Depot Park and Atoka Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3450 9597 3420 9597 3416 9640 3434 9688
      3445 9687 3446 9653 3451 9641
TIME...MOT...LOC 1342Z 287DEG 39KT 3448 9621 3437 9644 3434 9661 3434
9685

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:26 PM CDTSpecial Weather StatementOUNHarper19 min
Jun 22, 7:37 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward38 min
Jun 22, 8:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Ellis, Harper, Major, Roger Mills and 2 more48 min
Jun 22, 8:56 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Major and 2 more49 min
Jun 22, 9:02 PM CDTSpecial Weather StatementOUNBeckham, Custer, Dewey, Roger Mills28 min
Jun 22, 9:11 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Custer, Dewey, Ellis, Major and 3 more49 min
Jun 22, 9:24 PM CDTSpecial Weather StatementOUNGarfield21 min
Jun 22, 9:39 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Kay and 5 more51 min
Jun 22, 9:53 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Canadian, Custer, Dewey and 5 more52 min
Jun 22, 10:23 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Cleveland, Garfield, Grady and 8 more52 min
Jun 22, 10:42 PM CDTSevere Thunderstorm WarningOUNBeckham, Caddo, Comanche, Custer, Greer, Kiowa and 2 more48 min
Jun 22, 10:44 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills46 min
Jun 22, 11:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Garvin, Grady, Kingfisher and 7 more39 min
Jun 22, 11:08 PM CDTSpecial Weather StatementOUNPayne37 min
Jun 22, 11:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Caddo, Comanche, Custer, Grady, Greer and 6 more47 min
Jun 22, 11:44 PM CDTSevere Thunderstorm WarningOUNCarter, Cleveland, Garvin, Grady, Hughes, McClain and 5 more46 min
Jun 22, 11:51 PM CDTSevere Thunderstorm WarningOUNBeckham, Caddo, Carter, Comanche, Cotton, Custer and 8 more39 min
Jun 23, 12:12 AM CDTSpecial Weather StatementOUNJefferson33 min
Jun 23, 12:25 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Comanche, Custer, Grady, Kiowa and 1 more50 min
Jun 23, 12:28 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Coal, Garvin, Hughes and 8 more62 min
Jun 23, 1:17 AM CDTSpecial Weather StatementOUNCleveland, Grady, McClain28 min
Jun 23, 1:22 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, McClain, Stephens41 min
Jun 23, 1:28 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Hughes, Johnston62 min
Jun 23, 4:11 AM CDTSpecial Weather StatementOUNCanadian34 min
Jun 23, 7:28 AM CDTSpecial Weather StatementOUNStephens47 min
Jun 23, 8:01 AM CDTSpecial Weather StatementOUNMurray59 min
Jun 23, 8:27 AM CDTAreal Flood AdvisoryOUNCarter, Coal, Garvin, Johnston, Murray, Pontotoc3 hr
Jun 23, 8:45 AM CDTSpecial Weather StatementOUNAtoka, Johnston45 min

Nearby

Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.